MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER

OBERDORF SYNTHES PRODUKTIONS GMBH DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA; REAMER
Model Number 314.742
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This patient information is unknown.Additional device product code: hrx.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is company representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an intramedullary canal lavage on (b)(6) 2018, when reaching the fracture point the reamer did not advance, the surgeon applied strength to the reamer but it did not advance.It was found out that the tip of the drive shaft was broken.The surgeon performed an x-ray scan of the entire leg of the patient, and a metal with a different density is evidenced, it is assumed to be the tip of the transmission tree.It was unknown if there was a surgical delay.The surgery was completed successfully.Patient status was unknown.Concomitant device reported: unk - reamer head (part number unknown, lot number unknown, quantity 1).This report is for one (1) drive shaft-minimum 360mm length-for use with ria.This is report 1 of 1 for complaint (b)(4).

Brand Name
DRIVE SHAFT-MINIMUM 360MM LENGTH-FOR USE WITH RIA
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7641183
Report Number8030965-2018-54653
Device Sequence Number19441732
Product Code HTO
UDI-Device Identifier10886982189035
UDI-Public(01)10886982189035
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 06/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.742
Device Catalogue Number314.742
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;